Illinois, 2007Damaging Wind in Illinois, September 5, 2007
September 5, 2007 · NWS LOT · 1 event in 1 county or zone
A severe thunderstorm moved across northeast Illinois during the afternoon of September 5th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm moved across northeast Illinois during the afternoon of September 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 5, 2:30 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 5, 2:30 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 PM CDT WED SEP 5 2007
.DISCUSSION...
330 PM CDT
BEYOND VERY SHORT TERM WITH TEMPS NEAR 90 AND DEW POINT IN THE
MID-UPPER 60S ACROSS NORTHERN IL RESULTING IN ISOLATED DIURNAL
SHRA/TSRA DEVELOPING AT MID AFTERNOON...FOCUS OF FORECAST IS ON
INCREASING PRECIP CHANCES LATE TONIGHT INTO THU AS UPPER LOW ON THE
EASTERN KS-OK BORDER LIFTS NORTHEASTWARD TO THE MID MS VALLEY WHILE
WEAKENING...WITH CONTINUED THREAT THU NIGHT INTO FRI NIGHT AS CUT
OFF UPPER LOW CENTERED OVER SOUTHERN ID OPENS AND GETS EJECTED
ACROSS THE DAKOTAS AND INTO THE UPPER MIDWEST BY JET MAX PRESENTLY
DIGGING ACROSS THE ALEUTIANS AS IT REACHES THE SOUTHERN B.C. COAST
BY 00Z FRI.
MODELS IN GOOD AGREEMENT IN SYNOPTIC SCALE FEATURES FOR NEXT FEW
DAYS. AS WE GET INTO THE WEEKEND AND EARLIER NEXT WEEK STILL SOME
TYPICAL UNCERTAINTY BUT GOOD CONSISTENCY SEEN IN GFS ENSEMBLE MEANS
LAST FEW RUNS WITH GENERAL FORECAST IN LATER PERIODS BASED ON THIS
OUTPUT.
ISOLD-FEW SHRA/TSRA WILL DSPT WITH LOWERING SUN OF LATE THIS
AFTERNOON-EARLY EVE WITH GRADUAL INCREASING CLOUDS LATER THIS EVE AS
CENTRAL PLAINS LOW SLOWLY MOVES NE TO NRN MO OVERNIGHT. FORCING WEAK
BUT WITH CONTINUED DEEPENING OF MOISTURE A FEW LIGHTER SHOWERS MAY
WORK THEIR WAY ACROSS CENTRAL AND INTO PARTS OF NORTHERN IL DURING
THE OVERNIGHT. THE SHORT WAVE THEN CONTINUES TO SW WI AND NORTHERN
IL DURING THE DAY THU. WHILE WEAKENING...THE DEEPER MOISTURE AND
PROXIMITY OF THE DISTURBANCE MAKES SHRA AND SOME TSRA LIKELY ACROSS
THE AREA. AS WAVE SLOWLY CONTINUES INTO THE UPPER GREAT LAKES THU
NIGHT POPS DROPPED BACK TO CHANCE CATEGORY. FOR FRI-FRI NIGHT SHORT
WAVE AND ASSOCIATED SFC LOW MOVE ACROSS THE N WOODS AND LAKE
SUPERIOR INTO ONTARIO WITH THE TRAILING COLD FRONT MOVING INTO SW WI
AND NW IL DURING THE LATER AFTERNOON AND CONTINUING THRU MOST IF NOT
ALL BUT FAR SE PORTION OF THE FA DURING FRI EVE.
MODELS SHOW FRONT CONTINUING TO CENTRAL IND AND SOUTHERN IL BY
MIDDAY SAT SO ALL BUT SOUTHEASTERN THIRD OF FA DRY WITH CHANCES OF
LINGERING SHRA OR ISOLD TSRA FAR SE BEHIND DEPARTING COLD FRONT.
FOR SAT NIGHT AND SUN...ANOTHER SHORT WAVE DEPICTED DROPPING FROM
THE SOUTHERN CANADIAN ROCKIES INTO THE NORTHERN PLAINS AND THRU THE
NRN GREAT LAKES. WHILE EXPECT SOME SURFACE REFLECTION OF THIS
FEATURE FEEL WILL ONLY A TROF OR WEAK LOW WITH MAIN CLOUD AREA AND
PRECIP FALLING ACROSS MN EWRD ACROSS WI. ENSEMBLE MEAN SHOW ANOTHER
SHORT WAVE DIGGING DEEPER INTO THE NORTHERN PLAINS AND UPR MIDWEST
FOR MON NIGHT AND TUE BRINGING MORE CHANCES OF RA. BEHIND THIS THE
SIGNIFICANTLY COOLER AIR CURRENTLY HELD UP OVER ALBERTA AND
SASKATCHEWAN IS ALLOWED TO OVERSPREAD THE NORTHERN PLAINS...UPR
MIDWEST NORTHERN LAKES FOR MID NEXT WEEK PUTTING A TOUCH OF FALL IN
THE AIR.
TRS
&&
.AVIATION...
FOR THE 1800 UTC TAFS...GENERALLY BENIGN WEATHER EXPECTED OVER THE
NEXT 24 HOURS. MORNING SOUNDINGS FROM ILX/DVN AS WELL AS RECENT
ACARS SOUNDINGS FROM ORD SUGGEST THAT CONVECTIVE TEMP SHOULD BE
REACHED AS TEMPS CLIMB INTO THE UPPER 80S THIS AFTERNOON. FORECAST
AND MODIFIED OBSERVED SOUNDINGS SUGGEST UNCAPPED MLCAPES WILL POKE
UP TO NEAR/JUST OVER 1000 J/KG THIS AFTERNOON WITH AMPLE SUNSHINE
AND INCREASING LL MOISTURE...HOWEVER LACK OF TRIGGER/FOCUS SHOULD
PRECLUDE ANY ORGANIZED SHRA/TSRA ACTIVITY THIS AFTERNOON/EVENING.
THE INCREASED MOISTURE HAS ALLOWED FOR A GRADUAL REDUCTION IN VSBY
THIS MORNING...THOUGH STILL VFR AT MOST LOCATIONS. BY TONIGHT
DECOUPLING SURFACE AND INCREASED MOISTURE WILL PROBABLY ALLOW VSBYS
TO FALL OFF MORE...PARTICULARLY AT RFD/DPA AWAY FROM THE URBAN HEAT
ISLAND. KEPT VSBY VFR TONIGHT AT CHGO AIRFIELDS...HOWEVER CERTAINLY
PLAUSIBLE THAT WE COULD SEE SOME MVFR CONDITIONS THERE TONIGHT AS
WELL.
UPPER LOW OVER SOUTHERN PLAINS IS PROGGED TO LIFT NORTHEASTWARD
TONIGHT WITH DEEPER MOISTURE AND ASCENT ASSOCIATED WITH THIS FEATURE
ALSO LIFTING NORTHWARD. PRECIP CHANCES WILL BE ON THE INCREASE
TOWARD THE END OF THIS TAF CYCLE WITH SHRA POSSIBLY EVEN A
THUNDERSTORM OR TWO FROM LATE MORNING THROUGH THURSDAY AFTERNOON.
LOWER CIGS WITH PRECIPITATION SHIELD WITH THE UPPER LOW WILL ALSO
MIGRATE NORTHWARD INTO THE AREA TUESDAY MORNING WITH MVFR CIGS A
GOOD BET BY MIDDAY THURS.
IZZI
&&
.MARINE DISCUSSION...
1241 PM
SOUTHERLY WINDS WILL CONTINUE UP AND DOWN THE LAKE THROUGH THE NEXT
24-48 HOURS AS LOW PRESSURE INITIALLY NEARLY STATIONARY OVER THE
NORTHERN HIGH PLAINS...BEGINS LIFTING NORTHEASTWARD TOWARD JAMES
BAY. UPPER TROUGH RIPPLING THROUGH THE POLAR JET OVER SOUTHERN
CANADA WILL AMPLIFY A BIT FRIDAY WITH ASSOCIATED SURFACE LOW ALSO
PROGGED TO DEEPEN...POSSIBLY AS LOW AS 990MB OR A BIT LOWER AS IT
LIFTS NE TOWARD JAMES BAY. TIGHTENING PRESSURE GRADIENT SHOULD ALLOW
FOR SOUTHERLY FLOW TO GRADUALLY STRENGTHEN OVER THE NEXT COUPLE DAYS
WITH WINDS LIKELY INCREASING TO AT LEAST 30KT OVER MUCH OF THE OPEN
WATERS BY FRIDAY. ITS LOOKING LESS IMPROBABLE WITH TIME THAT THERE
COULD BE A PERIOD OF GALE FORCE WINDS FRIDAY MORNING...PARTICULARLY
OVER NORTHERN LM. FOR NOW JUST BUMPED UP WINDS TO 30KT BUT GALES
CERTAINLY OUT OF THE QUESTION COME LATE THURSDAY NIGHT INTO FRIDAY
MORNING. COLD FRONT SHOULD SWEEP ACROSS THE LAKE LATE FRIDAY INTO
FRIDAY EVENING WITH WINDS SLOWLY SUBSIDING AS THEY VEER AROUND TO NW
THEN N BY SATURDAY. PERSISTENT AND INCREASINGLY STRONG SOUTHERLY
FLOW UP THE FULL FETCH OF THE LAKE SHOULD WAVES TO BUILD WITH
TIME...PROBABLY GETTING UP TO OVER 10FT BY EARLY FRIDAY AFTERNOON.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Sep 5, 3:30 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT WED SEP 5 2007
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-060930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT WED SEP 5 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY
MORNING...AND AGAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-766-060930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT WED SEP 5 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY
MORNING...AND AGAIN ON TUESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
Thunderstorm Wind, Will
- When
- September 5, 3:39 PM CST
- Where
- Will County, Lockport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 41.600, -88.050
Five to six inch diameter tree limbs were blown down on 159th street. Half of a Willow tree was also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 5, 2007$206,000 · EF2 · 15 events
- Tornadoes and Damaging Wind in Texas, September 5, 2007$45,000 · EF1 · 3 events
- Flash Flood and Hail in Colorado, September 5, 2007$15,000 · 1 in hail · 13 events
- Flash Flooding and Heavy Rain in Idaho, September 5, 20074 events
- Waterspouts in Gulf of Mexico, September 5, 20073 events
- Flash Flood in Idaho, September 5, 20071 event
- Waterspout in South Atlantic Coastal Waters, September 5, 20071 event
- Tornado in Idaho, September 5, 2007EF0 · 1 event
- Hail in Idaho, September 5, 20070.75 in hail · 1 event
- Flash Flood in Wyoming, September 5, 2007$5,000 · 1 event
- Flash Flood in Utah, September 5, 2007$2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59227.